Thunderstorm Wind, Charlotte
- When
- April 30, 2:18 PM EST
- Where
- Charlotte County, 2 mi SE of Solana
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 26.919, -81.997
ASOS site KPGD Punta Gorda Airport reported a 58 mph wind gust.
A funnel cloud, severe wind and hail, as well as lightning damage to a home produced by afternoon sea breeze thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
A funnel cloud, severe wind and hail, as well as lightning damage to a home produced by afternoon sea breeze thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Apr 30, 2:13 PM EST, 5 minutes earlier.
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 313 PM EDT Sat Apr 30 2022 .DISCUSSION... High pressure will continue to ridge across the area for the next several days, with SE flow turning onshore near the coast in the afternoon, and scattered to numerous showers and thunderstorms possible along the sea breeze and outflow boundaries. A little drier air will move over the area on Monday, lowering rain chances to isolated to scattered then, but moisture recovers quickly. A frontal boundary will settle into northern FL Thursday through the end of the week, with winds turning to the S and SW. High temperatures will be in the mid 80s to lower 90s through the period, and lows in the 60s to lower 70s near the coast. && .AVIATION... Already seeing some convection this afternoon, so have included some tempos through 22/23z this evening for the storms, but they could linger through 02z before dissipating fully so have VCTS continuing. Winds return to the E/SE for the late evening and overnight hours, then increase again from the SE after 14z. MVFR to IFR possible in storms, otherwise VFR prevails. && .MARINE... High pressure will continue across the area keeping a general SE flow across the coastal waters through Wednesday with afternoon sea breezes turning winds onshore near the coast each day. The high shifts SE for Thursday, turning winds more to the S/SW and then a stronger onshore component in the afternoon. Scattered to numerous showers and thunderstorms will be possible each afternoon and evening as storms push offshore from diurnal convection. No headlines are expected through the period, but winds and seas will be higher near the thunderstorms. && .FIRE WEATHER... No concerns. && .Preliminary Point Temps/PoPs... TPA 68 87 70 88 / 50 50 0 20 FMY 66 89 68 90 / 40 50 10 20 GIF 67 88 67 90 / 30 60 0 30 SRQ 65 88 68 88 / 50 40 0 20 BKV 63 88 64 90 / 50 40 0 20 SPG 71 85 73 87 / 50 40 0 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...24/Hubbard DECISION SUPPORT...49/Pearce
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
315 PM EDT Sat Apr 30 2022
FLZ155-160-255-260-302000-
Inland Manatee FL-Coastal Manatee FL-Inland Sarasota FL-
Coastal Sarasota FL-
315 PM EDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of northwestern Manatee
and northwestern Sarasota Counties through 400 PM EDT...
At 315 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ellenton, or near Bradenton. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sarasota, Bradenton, Palmetto, Lakewood Ranch, Ellenton, Sarasota
Springs, South Gate Ridge, Lake Sarasota, Saint Armands Key, North
Sarasota, Memphis, Sarasota Bradenton Airport, West Samoset,
Southgate, The Meadows, Ridge Wood Heights, South Bradenton, Parrish,
South Sarasota and West Bradenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2764 8263 2764 8225 2727 8227 2726 8264
2727 8265
TIME...MOT...LOC 1915Z 092DEG 4KT 2749 8251
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
TBWThe Tampa radar (KTBW), 96 km away, was scanning. The volume nearest the first event began at 19:19 UTC.
1 thunderstorm wind, 1 funnel cloud, 1 hail, 1 lightning. Local standard time, as filed.
ASOS site KPGD Punta Gorda Airport reported a 58 mph wind gust.
Broadcast media relayed video of a brief funnel cloud near Town 'N' Country.
Broadcast media relayed picture from public of 1-inch hail near Lehigh Acres.
Florida Department of Emergency Management reported a residential structural fire caused by lightning from a nearby thunderstorm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1012609, 1012613, 1012608, 1012607.